MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS NON-WEARABLE

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS NON-WEARABLE
Model Number 15
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Physio control evaluated the customers device and verified that the device delivered energy in monophasic mode and at times did not power on.It was observed that the system pcb assembly and therapy connectors were loose and not fully seated.They were reseated, and the reported issue was no longer able to be duplicated.Proper device operation was observed through functional and performance testing.The device was returned to the customer for use.Physio determined that the loose connectors were the cause of the reported issue.
 
Event or Problem Description
The customer contacted physio-control to report that their device display went blank and shock was not delivered.A blank display can be indicative of a device lock up condition and as a result, defibrillation therapy may be unavailable, if it is needed.The customer was unable to provide any further information for the event or the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Supplemental medwatch report 001 indicates: physio control evaluated the customers device and verified that the device delivered energy in monophasic mode and at times did not power on.It was observed that the system pcb assembly and therapy connectors were loose and not fully seated.They were reseated, and the reported issue was no longer able to be duplicated.Proper device operation was observed through functional and performance testing.The device was returned to the customer for use.Physio determined that the loose connectors were the cause of the reported issue.Supplemental medwatch report 001 should indicate: physio control evaluated the customer's device and the originally reported issue of the device screen going blank after charging and not delivering a shock was not verified.Upon further troubleshooting, it was observed that the device would not turn on and, when tested on a mockup, the device was only delivering a monophasic shock.This issue of device not turning on and delivering a monophasic shock was isolated by the service technician to a loose connection that wasn't fully seated between the system pcba and therapy pcba.The cause of the device screen going blank is unknown but it may also be due to a loose connection between the system pcba and the therapy pcba (reference designator wo1).Proper device operation was observed through functional and performance testing and the device was returned to the customer for use.

Brand Name
LIFEPAK® 15 DEFIBRILLATOR/MONITOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS NON-WEARABLE
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key9107641
Report Number0003015876-2019-01592
Device Sequence Number16740105
Product Code MKJ
UDI-Device Identifier00883873872079
UDI-Public00883873872079
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160026
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001932
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1